Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 237, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 22, 2003, 6:51 AM EDT for Muskingum County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2003, 6:51 AM EDT (10:51 UTC)
- Expired
- Aug 22, 2003, 7:45 AM EDT
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Muskingum County, OH
The radar
The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 221053 SVRPBZ OHC119-221145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 650 AM EDT FRI AUG 22 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 745 AM EDT * AT 650 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF SOUTH ZANESVILLE...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... NORTH ZANESVILLE... PLEASANT GROVE... SOUTH ZANESVILLE... ZANESVILLE... <<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. LAT...LON 4001 8217 3985 8213 3992 8175 4013 8178
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:22 AM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 22, 2:22 AM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 222 AM EDT FRI AUG 22 2003 ATTM COLD FRONT STRETCHES THRU LAKE ERIE. CELLS CURRENTLY ALONG THE SOUTHERN LAKE SHORE. FRONT SLOWLY MAKES ITS WAY SOUTHWARD TODAY...12Z OVER NW PA AND AT 00Z ACROSS EXTEME NRN WV. STRONG GUSTY WINDS AND HEAVY DOWNPOURS GREATEST THREAT TODAY UNTIL FROPA. FRONTOGENETIC FORCING THIS AFTN AND EVENING OVER SW PA, NRN WV AND EAST CENTRAL OH ZONES. STORMS ALSO HAVE HISTORY OF FREQUENT LIGHTNING. HIGH PRESSURE BUILDS IN FROM THE NW OVERNIGHT. NEXT CHC OF PCPN IS ON THURSDAY WITH NEXT COLD FRONT. PIT 84 58 81 54 / 40 20 10 0 HLG 82 58 80 53 / 40 20 10 0 MGW 85 60 80 53 / 50 40 10 0 ZZV 82 58 80 53 / 40 20 10 0 PHD 81 57 79 55 / 40 10 10 0 FKL 78 56 77 50 / 40 20 10 0 DUJ 78 56 77 50 / 40 20 10 0 LBE 81 58 79 52 / 40 20 10 0 BTP 78 56 77 50 / 40 20 10 0 IDI 81 58 79 52 / 40 20 10 0 ODM 81 57 78 50 / 50 50 10 0 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RS
Hazardous weather outlook, Aug 22, 5:05 AM EDT, 1 hour 46 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-221115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 505 AM EDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. ALTHOUGH THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS, SOME OF THE STORMS WILL CONTAIN INTENSE LIGHTNING, HEAVY DOWNPOURS, SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 22, 4:21 AM EDT, 2 hours 30 minutes before
PAZ008-009-221000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 421 AM EDT FRI AUG 22 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS. WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER. MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED IN HEAVY RAIN AND FOG.
Special weather statement, Aug 22, 5:04 AM EDT, 1 hour 47 minutes before
OHZ039-048-221030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 504 AM EDT FRI AUG 22 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS. WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER. MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED IN HEAVY RAIN AND FOG.
Special weather statement, Aug 22, 5:59 AM EDT, 52 minutes before
OHZ040-049-050-057-058-221130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 559 AM EDT FRI AUG 22 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS. WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER. MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED IN HEAVY RAIN AND FOG.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:53 AM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 52 min |
| Aug 22, 7:25 AM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 50 min |
| Aug 22, 7:58 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.